Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Extending multipliers from semigroups

Authors: Marcelo Laca and Iain Raeburn
Journal: Proc. Amer. Math. Soc. 123 (1995), 355-362
MSC: Primary 20M30; Secondary 47A20, 47D03
MathSciNet review: 1227519
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A multiplier on a normal subsemigroup of a group can be extended to a multiplier on the group. This is used to show that normal cancellative semigroups have the same second cohomology as the group they generate, generalising earlier results of Arveson, Chernoff, and Dinh. The main tool is a dilation theorem for isometric multiplier representations of semigroups.

References [Enhancements On Off] (What's this?)

  • [Arv] W. B. Arveson, An addition formula for the index of semigroups of endomorphisms of $ \mathcal{B}(\mathcal{H})$, Pacific J. Math. 137 (1989), 19-36. MR 983326 (90c:47074)
  • [C-P] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups, Vol. I, Math. Surveys Monographs, vol. 7, Amer. Math. Soc., Providence, RI, 1961. MR 0132791 (24:A2627)
  • [Che] P. R. Chernoff, Extensions and triviality of multipliers on subsemigroups of the reals, Semigroup Forum 41 (1990), 237-244. MR 1057593 (91c:22008)
  • [Din] H. Dinh, Multipliers on subsemigroups of the real line, Proc. Amer. Math. Soc. 117 (1993), 783-788. MR 1112489 (93d:46111)
  • [Dou] R. G. Douglas, On extending commutative semigroups of isometries, Bull. London Math. Soc. 1 (1969), 157-159. MR 0246153 (39:7458)
  • [P-R] J. Phillips and I. Raeburn, Semigroups of isometries, Toeplitz algebras and twisted crossed products, Integral Equations Operator Theory 17 (1993), 597-602. MR 1243998 (95d:46075)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M30, 47A20, 47D03

Retrieve articles in all journals with MSC: 20M30, 47A20, 47D03

Additional Information

Keywords: Semigroup multiplier, isometric multiplier representations, second cohomology
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society